Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 145, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 11, 2001, 6:59 PM CDT for Miller County, Arkansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2001, 6:59 PM CDT (23:59 UTC)
- Expired
- Aug 11, 2001, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:45 PM CDT | Thunderstorm Wind 52 E | Fouke, AR | Large oak tree fell and crushed a new car. |
| Aug 11, 7:45 PM CDT | Hail 0.88 | Fouke, AR | |
| Aug 11, 7:45 PM CDT | Thunderstorm Wind 52 E | Fouke, AR | Large tree fell across a home producing heavy damage to the roof and frame structure. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WUUS54 KSHV 120002 SVRSHV ARC091-120100- /NEW.KSHV.SV.W.0262.112359-120100/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 659 PM CDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 800 PM CDT * AT 659 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER 3 MILES SOUTHEAST OF TEXARKANA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOOLEY AT 715 PM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 800 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:27 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 11, 2:27 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 227 PM CDT SAT AUG 11 2001 OUTFLOW BOUNDARY FROM SCENTRAL MS TO RUSTON TO MCCURTAIN COUNTY. TSTMS FIRING ALONG IT GENERALLY EAST OF RUSTON BUT BY LATER AFTERNOON SHOULD SEE SOME DEVELOPMENT WESTWARD TOO. ADDITIONAL CONVECTION TRYING TO COME TOGETHER NEAR FTW AGAIN LIKE YESTERDAY. IN ALL TONIGHT...HIGHEST POPS NORTH AND NE. THUS...IT MIGHT DO WELL REPEAT YESTERDAY/S AFD...BUT WE ARE LOOKING AT BOUNDARIES AND A FRONT WHICH WILL FOCUS CONVECTION... ESPECIALLY NORTH AND EAST...TONIGHT AND SUNDAY. AVN IS SLIGHTLY SLOWER THAN YESTERDAYS SOLUTION ABOUT THE DRYING OF THE LOW LEVELS COME MONDAY...BUT IT AND THE ETA ARE VERY CLOSE WITH EACH OTHER. NGM ISN/T TOO FAR BEHIND BUT LETS THE MOISTURE LOITER ABOUT A TAD LONGER. MY POPS FOR MONDAY WILL UNDERCUT MOS GUIDANCE...FROM NO POPS FAR NORTH TO 40 PERCENT SE. ALL OF THIS JUNK IS SLATED TO BE EJECTED DURING MONDAY BY NW FLOW AS EASTERN TROF AMPLIFIES AND SFC FRONT GETS SHOVED TO OUR SOUTH. NEW MRF HAS RETURN MOISTURE FOR THE NW ON THURSDAY...BUT BEING THIS FAR IT OUT WILL ONLY PROMPT ME TO CHANGE THE MOSTLY CLEAR TO PARTLY CLOUDY. BANKING THAT PRECIP WILL BE TOO ISOLATED TO MENTION AT THIS TIME. IS OCTOBER HERE YET? 17 PRELIMS... SHV 75/95/75/95/72 3432 MLU 75/92/72/92/70 4432 TXK 73/92/70/93/70 4422 TYR 75/95/75/95/72 2332 LFK 74/96/73/93/72 1233 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.